Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Visiting Professor



+44 (0)20 7594 8492b.zegarlinski Website




6M55Huxley BuildingSouth Kensington Campus





Professor Zegarlinski is a Pure Mathematics Professor at Imperial College London. His research interests are as follows:

Functional Analysis, Probability Theory and Stochastic Analysis, Mathematical Physics ; Analysis on Infinite Dimensional Spaces, including Non-Commutative * - Algebras and Spaces ; Coercive Inequalities and Isoperimetry : Logarithmic Sobolev, Generalized Nash and Logarithmic Nash,...
Isoperimetric Inequalities; Applications to Markov (Linear and Non-linear) semigroups; [Statistical Mechanics: Large Interacting Systems, Gibbs Measures and Stochastic Dynamics;]

Professor Boguslaw Zegarlinski's personal web page can be found at

Selected Publications

Journal Articles

Zegarli´nski B, 2017, Crystallographic Groups for Hormander Fields, Science Journal of Volgograd State University. Mathematics. Physics, Vol:20, ISSN:2222-8896, Pages:43-64

Kontis V, Ottobre M, Zegarlinski B, 2017, Long- and short-time behaviour of hypocoercive-type operators in infinite dimensions: an analytic approach, Infinite Dimensional Analysis Quantum Probability and Related Topics, Vol:30, ISSN:0219-0257

Pierre Fougers, Ivan Gentil, Zegarlinski B, 2017, Solution of a class of reaction-diffusion systems via logarithmic Sobolev inequality, Annales Mathématiques Blaise Pascal, Vol:24, Pages:1-53

V. Kontis, M.Ottobre, Zegarlinski B, 2016, Markov semigroups with hypocoercive-type generator in infinite dimensions: Ergodicity and smoothing, Journal of Functional Analysis, Vol:270, ISSN:0022-1236, Pages:3173-3223

Inglis J, Neklyudov M, Zegarlinski B, 2012, ERGODICITY FOR INFINITE PARTICLE SYSTEMS WITH LOCALLY CONSERVED QUANTITIES, Infinite Dimensional Analysis Quantum Probability and Related Topics, Vol:15, ISSN:0219-0257

Pierre Foug`eres, Cyril Roberto, Boguslaw Zegarlin ́ski, 2012, Sub-gaussian measures and associated semilinear problems, Revista Matematica Iberoamericana, Vol:28, ISSN:0213-2230, Pages:305-350

Inglis J, Kontis V, Zegarlinski B, 2011, From U-bounds to isoperimetry with applications to H-type groups, Journal of Functional Analysis (2011), Vol:260, Pages:76-116

Zegarlinski B, 2011, Analysis on Extended Heisenberg Group, Annales De La Faculté Des Sciences De Toulouse Sér. 6, Vol:20, Pages:379-405

Dragoni F, Kontis V, Zegarlinski B, 2011, Ergodicity of Markov Semigroups with Hörmander Type Generators in Infinite Dimensions, Potential Analysis: an International Journal Devoted to the Interactions Between Potential Theory, P

Xu L, Zegarlinski B, 2010, Existence and Exponential mixing of infinite white alpha-stable Systems with unbounded interactions, Electronic Journal of Probability, Vol:15, ISSN:1083-6489, Pages:1994-2018

Gentil I, Zegarlinski B, 2010, ASYMPTOTIC BEHAVIOUR OF REVERSIBLE CHEMICAL REACTION-DIFFUSION EQUATIONS, Kinetic and Related Models, Vol:3, ISSN:1937-5093, Pages:427-444

Hebisch W, Zegarlinski B, 2010, Coercive inequalities on metric measure spaces, Journal of Functional Analysis 258 (2010) 814–851

Olkiewicz R, Xu L, Zegarlinski B, 2008, Nonlinear problems in infinite interacting particle systems, Infinite Dimensional Analysis Quantum Probability and Related Topics, Vol:11, ISSN:0219-0257, Pages:179-211

P. Ługiewicz, Zegarlinski, B., 2007, Coercive inequalities for Hörmander type generators in infinite dimensions, Journal of Functional Analysis, Vol:247 (2007) 438–476, ISSN:0022-1236, Pages:438-476

Roberto, C, Zegarlinski, et al., 2007, Orlicz-Sobolev inequalities for sub-Gaussian measures and ergodicity of Markov semi-groups, Journal of Functional Analysis, Vol:243, ISSN:0022-1236, Pages:28-66

Al-Rashed MHA, Zegarlinski B, 2007, Noncommutative Orlicz spaces associated to a state, Studia Mathematica, Vol:180, ISSN:0039-3223, Pages:199-209

Fougeres P, Zegarlinski B, 2005, Semi-linear problems in infinite dimensions, Journal of Functional Analysis, Vol:228, ISSN:0022-1236, Pages:39-88

Bobkov, S. G., Zegarlinski, et al., 2005, Entropy bounds and isoperimetry, Memoirs of the American Mathematical Society, Vol:176, ISSN:0065-9266, Pages:1-69

Guionnet A, Zegarlinski B, 2003, Lectures on logarithmic Sobolev inequalities, Lecture Notes in Mathematics, Vol:1801, ISSN:0075-8434, Pages:1-134

Zegarlinski B, 2001, Entropy bounds for Gibbs measures with non-Gaussian tails, Journal of Functional Analysis, Vol:187, ISSN:0022-1236, Pages:368-395

Zegarlinski B, 2001, Isoperimetry for Gibbs measures, Annals of Probability, Vol:29, ISSN:0091-1798, Pages:802-819

Kondrat G, Peszat S, Zegarlinski B, 2000, Ergodicity for generalized Kawasaki dynamics, Journal of Physics A - Mathematical and General, Vol:33, ISSN:0305-4470, Pages:5901-5912

Bodineau, T., Zegarlinski, B., 2000, Hypercontractivity via spectral theory, Infinite Dimensional Analysis Quantum Probability and Related Topics, Vol:3, ISSN:0219-0257, Pages:15-31

Bertini, L., Zegarlinski, B., 1999, Coercive inequalities for Gibbs measures, Journal of Functional Analysis, Vol:162, ISSN:0022-1236, Pages:257-286

Olkiewicz, R., Zegarlinski, B., 1999, Hypercontractivity in noncommutative L-p spaces, Journal of Functional Analysis, Vol:161, ISSN:0022-1236, Pages:246-285

Zegarlinski, B., 1999, Relative entropy estimates in statistical mechanics and field theory, Lecture Notes in Physics, Vol:539, ISSN:0075-8450, Pages:149-160

Majewski AW, Olkiewicz R, Zegarlinski B, 1998, Dissipative dynamics for quantum spin systems on a lattice, Journal of Physics A - Mathematical and General, Vol:31, ISSN:0305-4470, Pages:2045-2056

vanEnter ACD, Zegarlinski B, 1997, Non-periodic long-range order for one-dimensional pair interactions, Journal of Physics A - Mathematical and General, Vol:30, ISSN:0305-4470, Pages:501-505

Majewski AW, Zegarlinski B, 1996, On quantum stochastic dynamics and noncommutative L(p) spaces, Letters in Mathematical Physics, Vol:36, ISSN:0377-9017, Pages:337-349

Zegarlinski B, 1996, The strong decay to equilibrium for the stochastic dynamics of unbounded spin systems on a lattice, Communications in Mathematical Physics, Vol:175, ISSN:0010-3616, Pages:401-432

Guionnet, A., Zegarlinski, B., 1996, Decay to equilibrium in random spin systems on a lattice, Communications in Mathematical Physics, Vol:181, ISSN:0010-3616, Pages:703-732

Stroock DW, Zegarlinski B, 1992, The logarithmic sobolev inequality for discrete spin systems on a lattice, Communications in Mathematical Physics, Vol:149, ISSN:0010-3616, Pages:175-193

Zegarlinski B, 1992, Dobrushin uniqueness theorem and logarithmic Sobolev inequalities, Journal of Functional Analysis, Vol:105, Pages:77-111

Zegarlinski B, Stroock DW, 1992, The equivalence of the logarithmic Sobolev inequality and the Dobrushin - Shlosman mixing condition., Commun. Math. Phys., Vol:144, Pages:303-323

Zegarliński B, 1990, Log-Sobolev inequalities for infinite one-dimensional lattice systems, Communications in Mathematical Physics, Vol:133, Pages:147-162


Bobkov S, Zegarlinski B, 2010, Distributions with Slow Tails and Ergodicity of Markov Semigroups in Infinite Dimensions, Around the Research of Vladimir Maz'ya I, Editor(s): Laptev, Springer, Pages:13-79, ISBN:978-1-4419-1340-1

Guionnet, A., Zegarlinski, B., 2002, Lectures on logarithmic Sobolev inequalities, Seminaire de Probabilities XXXVI, Editor(s): Azema, Emery, Ledoux, Yor, Berlin, Springer, Pages:1-134, ISBN:9783540000723

Zegarli\'nski, Bogus\l aw, 2002, Analysis of classical and quantum interacting particle systems., Quantum interacting particle systems,, River Edge, NJ,, World Sci. Publ.,, Pages:241-336


Zegarlinski, B., 1999, Coercive inequalities for gibbs measures and applications, xiith international congress of mathematical physics (icmp 97) JUL 13-19, 1997 BRISBANE, AUSTRALIA, International Press Inc Boston, Cambridge, Pages:364-370

More Publications